MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA COMPACT MAX; IVD COAGULATION DEVICE/INSTRUMENT

DIAGNOSTICA STAGO STA COMPACT MAX; IVD COAGULATION DEVICE/INSTRUMENT
Model Number 58989
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the instrument produced critical heparin (ufh) results for 4 patients :ufh = 0.00 ui/ml.When samples were reran, the results were as follow: a.Initial result: <0.10, corrected: 0.49 drawn date/time: original: (b)(6) 2023 @ 06:31 corrected: 10:00; b.Initial result: <0.10, corrected: 0.82 drawn date/time: original: (b)(6) 2023 @ 06:05 corrected: 09:29; c.Initial result: <0.10, corrected: 0.17 drawn date/time: original: (b)(6) 2023 @ 07:22 corrected: 09:36; d.Initial result: <0.10, corrected: 0.68 drawn date/time: original: (b)(6) 2023 @ 07:22 corrected: 09:39.Samples were uncapped.According to the customer, results have been released, and patient(s) received treatment or had treatment withheld based on the results reported.Diagnostica stago has received no details of treatment(s) changes.No serious injuries or deaths have been reported.
 
Additional Manufacturer Narrative
On 2023-01-29, the customer called the hotline to report and explain the event.On 2023-01-30, a service engineer (fse) was dispatched to the customer.No instrument problem was identified (the service engineer (fse) ran qc and precision for pt, ptt, fib, ddi, and hep assays.All results were in range).On (b)(6) 2023, the customer called the hotline to report that the instrument produced 3 other critical heparin (ufh) results ufh = 0.00 ui/ml.When samples were reran, the results were as follow: pid (b)(6) => initial result was 0.0 ((b)(6) 2023 7:09) ran on another unit ((b)(4)) and resulted 0.31 ((b)(6) 2023 7:25); pid (b)(6) => initial result was 0.00 ((b)(6) 2023 7:11) ran on other unit ((b)(4)) and resulted 0.30 ((b)(6) 2023 07:38); pid (b)(6) => initial result was 0.0 ((b)(6) 2023 7:09) reran on other unit ((b)(4)) and resulted 0.45 ((b)(6) 2023 7:24).Samples were capped.According to the customer, results haven't been released.On 2023-02-10, an fse was dispatched to the customer.No instrument problems were identified (verification of needle volumes, washing wells vacuum, and temperatures.All were in range.Fse ran qc and precision for pt, ptt, ddi, fib, and hep & patient samples.All were in range).The instrument data files were collected.Investigation is on-going.Diagnostica stago will provide a follow-up report once more relevant information is available.
 
Additional Manufacturer Narrative
On (b)(6) 2023, the customer called the hotline to report and explain the event.On 2023-01-30, a service engineer (fse) was dispatched to the customer.No instrument problem was identified (the service engineer (fse) ran qc and precision for pt, ptt, fib, ddi, and hep assays.All results were in range).On (b)(6) 2023, the customer called the hotline to report that the instrument produced 3 other critical heparin (ufh) results ufh = 0.00 ui/ml.When samples were reran, the results were as follow: pid (b)(6); initial result was 0.0 ((b)(6) 2023 7:09) ran on another unit ((b)(6)) and resulted 0.31 ((b)(6) 2023 7:25) pid (b)(6); initial result was 0.00 ((b)(6) 2023 7:11) ran on other unit ((b)(6)) and resulted 0.30 ((b)(6) 2023 07:38) pid (b)(6); initial result was 0.0 ((b)(6) 2023 7:09) reran on other unit ((b)(6)) and resulted 0.45 ((b)(6) 2023 7:24) samples were capped.According to the customer, results haven't been released.On 2023-02-10, an fse was dispatched to the customer.No instrument problems were identified (verification of needle volumes, washing wells vacuum, and temperatures.All were in range.Fse ran qc and precision for pt, ptt, ddi, fib, and hep & patient samples.All were in range.) the instrument data files were collected.Investigation is on-going.Diagnostica stago will provide a follow-up report once more relevant information is available.No files attached.Supplemental requested by fda _gen2500148.
 
Event or Problem Description
On 01/29/2023, the instrument produced critical heparin (ufh) results for 4 patients :ufh = 0.00 ui/ml.When samples were reran, the results were as follow: a.Initial result: <0.10, corrected: 0.49 drawn date/time: original: (b)(6) 2023 @ 06:31 corrected: 10:00.B.Initial result: <0.10, corrected: 0.82 drawn date/time: original: (b)(6) 2023 @ 06:05 corrected: 09:29.C.Initial result: <0.10, corrected: 0.17 drawn date/time: original: (b)(6) 2023 @ 07:22 corrected: 09:36.D.Initial result: <0.10, corrected: 0.68 drawn date/time: original: (b)(6) 2023 @ 07:22 corrected: 09:39.Samples were uncapped.According to the customer, results have been released, and patient(s) received treatment or had treatment withheld based on the results reported.Diagnostica stago has received no details of treatment(s) changes.No serious injuries or deaths have been reported.
 
Additional Manufacturer Narrative
Stago received additional information about the treatment change(s).According to the customer, following the release of erroneous results, there was an adjustment of the heparin ufh treatment for one patient but no serious injury associated.Investigations: the instrument data files have been analyzed by the stago support team in france and show that: -on the concerned patients' sample tubes (with erroneous results released), the plasma level detection occurred too high.These erroneous level detections may have resulted in air pipetting or partial sample pipetting which is consistent with wrong ufh <0.1 ui/ml results.The erroneous level detections can be explained by a problem on needle 1.-the issue appeared on (b)(6) 2023.-other samples and tests (as ddi/ aptt and pt) were affected by this issue.-there were numerous m>mmax alarms on aptt and pt tests (between (b)(6) and (b)(6) 2023).Following this analysis, a service engineer (fse) was dispatched to the customer on (b)(6) 2023 and lld (liquid level detection) cable of needle 1 has been replaced due to slightly loose.The fse performed additional maintenance actions and changed the needle.1, the needle 2 and the cap piercing tubing as a precaution.As all spare parts have been discarded, we were unable to analyze them.In order to check if the issue has been solved by this technical intervention, instrument data files has been collected again on march 21, 2023 and analyzed by the stago support team in france.The last data analysis shows that there were no further pipetting issue since (b)(6) 2023.Conclusion: the most likely root cause of these erroneous results was an issue on lld (liquid level detection) cable of needle 1 which has been replaced.We could not explain the fact that this cable was found loose on this analyzer.Stago has concluded its investigation in this matter and considers it is a confirmed and isolated event.We provided to our customer the list of all patients potentially affected by the issue and asked him to assess the impact on the concerned patients.To date and to our knowledge, there was no serious injury identified.Stago plans no further action.No files attached.Stago reference: (b)(4).Mdr submitted by the manufacturer.Supplemental requested by fda _(b)(4).

Brand Name
STA COMPACT MAX
Common Device Name
IVD COAGULATION DEVICE/INSTRUMENT
Manufacturer (Section D)
DIAGNOSTICA STAGO
3 allée thérésa
asnieres sur seine, 92655
FR  92655
Manufacturer Contact
walid ben ammar
3 allée thérésa
asnieres sur seine, 92 92655
FR   92655
MDR Report Key16443703
Report Number8043723-2023-00001
Device Sequence Number20298514
Product Code JPA
UDI-Device Identifier03607450589894
UDI-Public(01)03607450589894(11)170519(241)58989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number58989
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2023
Supplement Date Received by Manufacturer01/29/2023
Not provided
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date06/13/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown